| Catalog Number |
CS-25122-F |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/25/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that "the doctor found the catheter block during used on the patient.They changed a new one to resolve the issue.No harm for the patient.The patient condition is fine.No medical intervention was required.".
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).The sample was not returned; however, the customer provided one photo for analysis.The complaint of a catheter blockage was not able to be confirmed by the photo.The images shows a catheter with evidence of prior use (sutures on juncture hub, dried blood).The pinch clamps are occluding the both respective extension line lumens, however, it is unknown if the clamps were closed during use.A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s).Check lumen patency by attaching a syringe to each extension line and aspirate until free flow of venous blood is observed.Flush lumen(s) to completely clear blood from catheter." without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Additional Manufacturer Narrative
(b)(4) the customer provided one image for analysis.The complaint of a blocked catheter could not be confirmed from the image alone as it only shows the catheter contained within a bag.Obvious signs of use are observed.The customer also returned one, 2-lumen catheter for analysis.Signs of use were observed on and within the catheter and extension lines.Visual inspection did not reveal any defects or anomalies on the returned catheter.The catheter body length from the juncture hub to the distal tip measured 215mm , which is within the specification limits of 207mm - 227mm per catheter product drawing.The outer diameter of the catheter body measured 3.98mm, which is within the specification limits of 3.96mm - 4.06mm per catheter extrusion product drawing.The catheter was functionally tested per the instructions for use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." a lab inventory syringe was used to flush both extension lines, and no blockages nor leaks were observed.The catheter flushed as intended.A manual tug test confirmed the luer hubs were securely attached to their respective extension lines.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the customer report of a blocked catheter was not confirmed through complaint investigation of the returned sample.The catheter met all relevant dimensional and functional requirements.Functional inspection revealed the catheter flushed as intended with no blockages detected.Based on the customer report and the sample received, no problem was found.Teleflex will continue to monitor and trend on reports of this nature.
Event or Problem Description